Questions about busbar

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Veteran Member

Date Joined Sep 2006
Total Posts : 924
   Posted 3/22/2010 9:04 PM (GMT -6)   
Hey everyone. It's been a long time. Well the Lexapro has been a horrid medication for weight gain and I can't get the weight off and it pooped out on me. Panic attacks like crazy.

I'm being tapered off Lexapro and at the same time being put on busbar. This is my second day.

For anyone who has or is on it, how was your experience? Do you like it?

Did it help with your panic attacks?

Did it cause weight gain? or did it stop it?

Did it make you drowsy? I'm soooo drowsy right now on it. The doc says that goes away after 2 weeks?

Did it ever poop out on you?

Do you feel numb on it? Like emotionless? I have this side effect from the Lexapro where I feel nothing, couldn't cry if I wanted to. I'm praying busbar will be different.

Do you feel happier?

Lots of questions but I wanted to post them all in one thread. Thanks!


Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 3/23/2010 10:18 AM (GMT -6)   

Hello and it is so good to see you here.

To be honest and from my personal experience tapering off the SSRI was a nasty experience for me and I just had to wrap my mind around the fact that it was not going to be pleasant and tough it out. I made it and I hope you will make it with minimal withdrawal problems but don't give up.

I am on Buspar and find that it works fairly weight gain that I can attribute to this medication. I use Trazadone 100 mg at bedtime to help with sleep and I believe this combo is working well for me. But that is me and you may find a different combination that will work for you.

Hope this helps you and stick with us as we are here to support you.

Gentle Hugs,


New Member

Date Joined Mar 2010
Total Posts : 5
   Posted 3/23/2010 11:10 AM (GMT -6)   
i have used lexapro, paxil, buspar and gained with all and none worked. i am on effexor xr 300 mg and has worked for the last 4 years but know is starting to poop out need something to go with it. all three mentioned did not do a thing

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 3/23/2010 12:08 PM (GMT -6)   
I understand your frustration as it took me over a year to come up with a drug that I could tolerate and that works. No medication is going to make us "well" as we have anxiety and the medication is just one part of our therapy.

I am glad you found a medication that appears to be working for you.

Take care and gentle hugs to you,


Regular Member

Date Joined Jan 2010
Total Posts : 50
   Posted 3/31/2010 8:47 PM (GMT -6)   
I really wanted to start Buspar, since it isn't addictive - and I wanted to try something other than an SSRI. But my doctor has me on klonopin instead, for now. Let me know how you like it!

New Member

Date Joined Mar 2010
Total Posts : 14
   Posted 4/2/2010 5:32 PM (GMT -6)   
I am on Lexapro... no side-effects... I was wondering about Buspar as well, but I noticed the klonopin reference. I took klonopin before they put me on lexapro. Again, there were no side-effects, but I've never had weight-gain from any anti-depressant, so you might just have to keep trying out the meds that are out there till you find one that works with your body.

Regular Member

Date Joined Jun 2008
Total Posts : 112
   Posted 4/3/2010 11:59 PM (GMT -6)   
Hello twiggygal, im sorry i cant give u any advice on this, i actually just wanted to know if you had an email address or something as i wanted to chat with you about something, and i cant see anything on this site where you can private message anyone, which could actually be really handy. its cool if you dont want to, but you could really help with an anxiety issue i have which i think you could clear up for me as its to do with something you posted. thanks.

Veteran Member

Date Joined Mar 2006
Total Posts : 1986
   Posted 4/5/2010 12:40 AM (GMT -6)   
In my experience, Buspar is not a medicine that you take and suddenly feel "better". It has to get into your system. I could never tell much that it was having an effect on me until I decided to stop taking it. After I'd been off of it for a short while, my anxiety started to feel more intense, so I started taking it again and have ever since. It didn't cause me any weight gain, which is a good thing for me, since I'm very overweight as it is! But I'll say it to ANYONE: If I had to choose between taking my meds and feeling fairly normal , but it meant gaining lots of weight, I'd still take them! It's not because I like being big, but if no meds meant I'd feel how I was, with all the anxiety and depression, along with being slim, what happiness could I get from being so miserable all the time, just to be slim? I'm not looking for "happiness" from meds, just a tolerable life! :)
Please stick to the Buspar, because as it has been brought out already, it is not addictive and it does help some. I've never heard of it causing weight gain either, but I can't say for a fact that it won't.
Have they not tried replacing your Lexapro with another AD??!!! When zoloft pooped out on me (I was already on buspar), they tapered the zoloft and and slowly added the paxil in its place. I'm curious to know! I hope they help you like you deserve!

Elite Member

Date Joined Jan 2005
Total Posts : 24909
   Posted 4/5/2010 1:53 PM (GMT -6)   
I am asking the doc myself for this med i also take trazadone at night it helps with the sounds in head..deaf..until i can get those nerve endings cut as it literally drives me round the bend
So plz do let us know how you make out
great to see you twiggy
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 28, 2016 5:34 AM (GMT -6)
There are a total of 2,713,293 posts in 299,178 threads.
View Active Threads

Who's Online
This forum has 153758 registered members. Please welcome our newest member, MJ0404.
223 Guest(s), 1 Registered Member(s) are currently online.  Details
island time

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer